Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 430, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 22, 2009, 3:00 PM CDT for Coryell County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2009, 3:00 PM CDT (20:00 UTC)
- Expired
- Aug 22, 2009, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 68 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:05 PM CDT | TSTM WND DMG | 7 Se Gatesville, TX | MULTIPLE TREES DOWN ACROSS SEVERAL COUNTY ROADS. A STRUCTURE WAS PUSHED INTO THE ROAD ALONG COUNTY ROAD 321. REPORTS WERE ALL NEAR LEON JUNCTION. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 222000
SVRFWD
TXC099-222045-
/O.NEW.KFWD.SV.W.0430.090822T2000Z-090822T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT AUG 22 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CORYELL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
MOTHER NEFF STATE PARK...AND MOVING SOUTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3114 9779 3147 9768 3144 9750 3134 9743
3133 9742 3133 9743
TIME...MOT...LOC 2000Z 017DEG 4KT 3136 9761
$$
DUNN2 follow-up statements
000
WWUS54 KFWD 222012
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT SAT AUG 22 2009
TXC099-222045-
/O.CON.KFWD.SV.W.0430.000000T0000Z-090822T2045Z/
CORYELL TX-
312 PM CDT SAT AUG 22 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN CORYELL COUNTY...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF MOTHER
NEFF STATE PARK...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3114 9779 3147 9768 3144 9750 3134 9743
3133 9742 3133 9743
TIME...MOT...LOC 2012Z 003DEG 9KT 3132 9760
$$
DUNN000
WWUS54 KFWD 222038
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SAT AUG 22 2009
TXC099-222048-
/O.EXP.KFWD.SV.W.0430.000000T0000Z-090822T2045Z/
CORYELL TX-
338 PM CDT SAT AUG 22 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CORYELL COUNTY
EXPIRES AT 345 PM CDT...
AT 338 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE. THIS STORM WILL STILL BE CAPABLE
OF PRODUCING STRONG OUTFLOW WINDS IN EXCESS OF 45 MPH.
LAT...LON 3114 9779 3147 9768 3144 9750 3134 9743
3133 9742 3133 9743
TIME...MOT...LOC 2038Z 003DEG 9KT 3126 9760
$$
DUNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:22 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 22, 2:22 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 222 PM CDT SAT AUG 22 2009 .UPDATE... WILL SEND A QUICK UPDATE OUT TO BUMP POPS UP SLIGHTLY IN THE SOUTH DUE TO A BOUNDARY MOVING THROUGH THAT AREA. ANY STORMS THIS AFTERNOON WILL HAVE SOME POTENTIAL FOR DOWNBURST WINDS BASED ON DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE. 79 && .AVIATION... VFR WILL PREVAIL THIS PERIOD. UPPER LEVEL RIDGE IS LOCATED WEST OF THE REGION AND A SURFACE HIGH IS SLOWLY ADVANCING SOUTH THROUGH THE PLAINS. WINDS WILL BEGIN FROM THE NORTHEAST AND EAST- NORTHEAST...BUT EVENTUALLY BECOME SOUTHEAST SUNDAY MORNING. FEW TO SCATTERED MID AND HIGH CLOUDS WILL DOT THE SKY. 82/JLD && .PREV UPDATE... .UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAK SHORT WAVE TROUGH WILL CONTINUE TO SLIDE SOUTH AND WEST OF THE FORECAST AREA. LARGE SCALE SUBSIDENCE AND THE LACK OF ANY REAL FOCUSING MECHANISM SHOULD LIMIT CONVECTIVE DEVELOPMENT THE REST OF THE DAY. HOWEVER...WE WILL MAINTAIN SOME 10 PERCENT POPS ACROSS THE SOUTHERN ZONES. WILL ALSO MAKE A FEW MINOR MODIFICATIONS TO THE CLOUD AND WIND GRIDS. 79 && .PREV DISCUSSION... /ISSUED 341 AM CDT SAT AUG 22 2009/ ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35 EARLY THIS MORNING. THE ISOLATED ACTIVITY THAT WAS ONGOING AT 07Z SEEMS ASSOCIATED WITH WEAK SHORTWAVE TROUGH MOVING SOUTHEAST OUT OF THE TX PANHANDLE EARLY THIS MORNING. THIS FEATURE LOOKS TO CLEAR SOUTHERN PORTIONS OF NORTH TX BY MID MORNING...SO KEPT ISOLATED WORDING IN THE FORECAST THROUGH 15Z. OTHER FEATURE OF INTEREST EARLY THIS MORNING IS DEVELOPMENT OF LOWER TO MID LVL CLOUD DECK OVER CENTRAL OK SOUTHEAST TOWARDS NORTHEASTERN TX. THESE CLOUDS APPEAR TO BE ASSOCIATED WITH WEAK FRONTOGENETIC FORCING AHEAD OF AN APPROACHING SHORTWAVE RIDGE WHICH THE GFS HAD ANALYZED OVER WESTERN KS AT 06Z. WITH THE UPSTREAM RIDGING LOOKING TO MOVE SOUTHEAST THIS MORNING FEEL THAT THE LARGE SCALE FORCING FOR SUBSIDENCE WILL OVERCOME THE LOW TO MID LVL FRONTOGENETIC FORCING PREVENTING ANY SHOWERS OR THUNDERSTORMS FROM DEVELOPING IN THIS DEVELOPING CLOUD DECK. DID INCREASE CLOUD COVERAGE A BIT ACRS NORTHEASTERN PORTIONS OF THE FORECAST AREA THRU THE MORNING HRS TO ACCOUNT FOR THE POTENTIAL FOR THIS MID LVL DECK TO BUILD SOUTH AS GFS/NAM INDICATE WILL HAPPEN AFTER 12Z. WITH SOME ADDITIONAL CLOUD COVERAGE POSSIBLE UNDERCUT GUIDANCE BY A DEGREE OR TWO ON TODAYS HIGHS. SHORTWAVE RIDGE LOOKS TO MOVE OVER NORTH TX THIS AFTERNOON AND OVERNIGHT...SO WOULD EXPECT QUIET WEATHER THROUGH SUNDAY AFTERNOON. ON SUNDAY AFTERNOON...MODELS INDICATE LOW LVL MOISTURE RETURNING NORTH THRU WESTERN AND CENTRAL PORTIONS OF THE CWA. THERE IS NO OBVIOUS SOURCE OF LIFT TO FOCUS ANY SIGNIFICANT PRECIPITATION CHANCES SUNDAY AFTERNOON OR EVENING. MODELS DO INDICATE SOME VERY WEAK H500 COLD AIR ADVECTION...AND THIS COMBINED WITH LOW LVL MOISTURE RETURN THRU ALL BUT THE NORTHEASTERN PORTION OF NORTH TEXAS INDICATES A POTENTIAL FOR SOME ISOLATED CONVECTION TO DEVELOP DURING THE LATE AFTERNOON HRS. KEPT POPS AT 10 PERCENT FOR NOW WITH FORCING DIFFICULT TO DIAGNOSE. ON MONDAY...GFS CONTINUES TO INDICATE A SHORTWAVE TROUGH DIGGING SOUTHWEST TOWARDS EAST TX. WITH UPPER LVL RIDGE BUILDING SLOWLY EAST FEEL THAT THIS TROUGH WILL ONLY HAVE THE POTENTIAL TO EFFECT THE EASTERN HALF OF THE CWA. WITH LOW LVL MOISTURE IN THE AREA AND THE POTENTIAL FOR A SHORTWAVE TROUGH TO MOVE THROUGH KEPT 20 POPS IN THE FORECAST FOR MOST AREAS ALONG AND EAST OF INTERSTATE 35 MONDAY AFTERNOON AND EVENING. TUESDAY THROUGH THURSDAY...GFS AND THE ECMWF BOTH CONTINUE TO DIG MONDAYS SHORTWAVE TROUGH SOUTHEAST...BECOMING A CUT OFF LOW/TUTT LOW OVER SOUTH TX BY TUESDAY NIGHT AS PER PREVIOUS FORECAST PACKAGE. THE POSITION OF THE UPPER LOW LOOKS TO KEEP DRIER AIR TRAJECTORIES OVER NORTH TX THROUGH THURSDAY...SO MAINTAINED DRY FORECAST THRU THIS PERIOD. WOULD ANTICIPATE SEASONABLY WARM TEMPERATURES WITH HIGHS JUST ABOVE NORMAL FOR MOST LOCATIONS. FRIDAY AND SATURDAY...ECMWF RETROGRADES TUTT LOW BRINGING MORE FAVORABLE FLOW FOR GULF MOISTURE RETURNING TO THE REGION. AT THE SAME TIME GFS/ECMWF BREAK DOWN THE UPPER RIDGE OVER THE PLAINS AND BRING A COLD FRONT NEAR THE RED RIVER FRIDAY NIGHT OR SATURDAY. WITH POTENTIAL FOR DEEPER GULF MOISTURE AND A POTENTIAL FRONTAL BOUNDARY MAINTAINED SLIGHT CHANCE FOR TSTMS THROUGH THE PERIOD. WOULD ANTICIPATE TEMPERATURES NEAR OR JUST BELOW NORMAL DURING THE PERIOD IF GULF MOISTURE IS ABLE TO RETURN. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 97 76 98 76 / 5 10 10 10 10 WACO, TX 73 100 75 99 75 / 20 10 10 20 10 PARIS, TX 66 94 69 91 69 / 5 5 5 10 10 DENTON, TX 71 96 75 98 73 / 5 10 10 10 10 MCKINNEY, TX 69 95 71 96 70 / 5 5 5 10 10 DALLAS, TX 76 98 77 98 78 / 5 10 10 10 10 TERRELL, TX 71 96 73 96 73 / 5 10 10 10 10 CORSICANA, TX 71 97 73 98 73 / 10 10 10 20 10 TEMPLE, TX 73 100 74 99 74 / 20 20 10 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/79
Hazardous weather outlook, Aug 22, 2:08 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT SAT AUG 22 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 208 PM CDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON SOUTH OF A LINE FROM BRECKENRIDGE TO HILLSBORO TO CENTERVILLE. CLOUD TO GROUND LIGHTNING STRIKES AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON SUNDAY AND MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT AND FRIDAY ACROSS MUCH OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING ACROSS THE SOUTHWESTERN THIRD OF NORTH TEXAS. 82/JLD
In the hours before
Special weather statement, Aug 22, 2:17 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CDT SAT AUG 22 2009
TXZ158-174-221945-
BELL TX-MILAM TX-
217 PM CDT SAT AUG 22 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BELL COUNTY
NORTHWESTERN MILAM COUNTY
AT 216 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES EAST OF TEMPLE...MOVING SOUTH AT 5 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS OF 50
MPH OR HIGHER. IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM
WARNING WILL BE REQUIRED.
LAT...LON 3088 9735 3112 9723 3111 9715 3100 9708
3103 9702 3083 9702
TIME...MOT...LOC 1916Z 009DEG 6KT 3102 9714
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:23 AM CDT | Special Weather Statement | FWD | Stephens | 52 min |
| Aug 22, 2:17 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| Aug 22, 3:15 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| Aug 22, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.